MAUDE Adverse Event Report: CORDIS CORPORATION SABER RX5MM2CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER RX5MM2CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51005002L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 6f terumo sheath, unk wire, balloon 4mmx15mm, 5x20 boston scientific bc.Complaint conclusion: the balloon of a 5mm x 2cm x 155 saber rx percutaneous transluminal angioplasty (pta) ruptured at eight atmosphere (8atm).There was no reported patient injury.The lesion was the common femoral artery.A contralateral retrograde approach was made.The lesion had moderate calcification.There was no vessel tortuosity.The percentage of stenosis was 75%.The device was not used for a chronic total occlusion.A cross-over approach was made with a non-cordis guiding sheath.A wire crossed the lesion, and a cutting balloon (4mm x 15mm) was used.The saber was replaced with a new 5x20 non-cordis balloon catheter and the procedure was completed.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop or protective balloon cover.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was little difficulty crossing the lesion.The product was removed intact (in one piece) from the patient.Other additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded by the facility.A product history record (phr) review of lot 17662133 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification with a 75% stenosis may have contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and event reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 5mm 2cm 155 saber rx percutaneous transluminal angioplasty (pta) ruptured at eight atmosphere (8atm).Therefore, it was replaced with a new 5x20 non-cordis balloon catheter and the procedure was completed.There was no reported patient injury.The lesion was the common femoral artery.A contralateral retrograde approach was made.The lesion had moderate calcification.A cross-over approach was made with a non-cordis guiding sheath.A wire crossed the lesion, a cutting balloon (4mm x 15mm) was used.The device will not be returned for evaluation because it was discarded in the hospital.There was no vessel tortuosity.The percentage of stenosis was 75%.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.There was no difficulty removing the product from the hoop/ protective balloon cover.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve/ through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was little difficulty crossing the lesion.The product was removed intact (in one piece) from the patient.Other additional procedural details were requested but are unknown.

Brand Name
SABER RX5MM2CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9861431
Report Number9616099-2020-03580
Device Sequence Number11416021
Product Code LIT
UDI-Device Identifier20705032081655
UDI-Public20705032081655
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number51005002L
Device Catalogue Number51005002L
Device Lot Number17662133
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1